Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Typhoid infection, fever, abdominal pain. Widal test shows S typhi O, H positive. Recurring infection?

I am suffered from Typhoid fever in the month of September 2012 and has took medication for the same. After one month the result showed negative and doctor has advised to take normal diet. But again now after two months he is feeling feverish and has slight pain in the abdomen and when done the the widal test today the result showed S Typhi O and H positive and 1:320...Will this happen again
Asked On : Thu, 15 Nov 2012
Answers:  2 Views:  279
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
General & Family Physician 's  Response
Hi and welcome,

Let me help you with some information on Typhoid fever. It is an infection caused by an organism called Salmonella typhi. This bacteria is found only in humans and not in other animals. It is very commonly found on contaminated food, which once ingested can cause the infection. This food can be contaminated by either the food supplier or the consumer, due to bad hygiene.

Some people are carriers and are a threat to the community if they deal with food handling.

Next, you need to know that this organism is commonly found in the human intestine and it colonizes there, and if a timely diagnosis is made after at least a serological test (Widal) and a proper course of antibiotics is taken by the patient, typhoid should not recur.

Although it does in many different cases. This depends on whether an accurate diagnosis of typhoid was made the first time, there are cases when a patient has been inaccurately diagnosed with typhoid (without a serological test) and been prescribed a dose of antibiotics to treat typhoid, but the second time when the patient actually returns with typhoid, it is mistaken as a recurrence.

I hope you have been accurately diagnosed the first time, and also that you have completed the advised duration and course of medication. Normally it is prescribed for a duration of 14-15 days.

As you are currently positive to widal, you do have typhoid and need to take a course of antibiotics which will best eradicate the causative agent, but obviously under supervision of your physician.

I hope this helps. Do get back to me for more information if you need it.

Wishing you a speedy recovery and good health.
Answered: Mon, 19 Nov 2012
I find this answer helpful
Internal Medicine Specialist Dr. Akhilesh Dubey's  Response
Welcome to HCM
You have suffered a Typhoid in the month of September and cured by treatment, I hope you took full course for at least >10 days.
As Typhoid is water born disease and with contaminated food so take care of your water and food.
In view of past infection serological result of test ( Widal ) needs to be interpreted clinically.
Every fever is not Typhoid.
It is possible to have fever due to some other cause so please visit a Physician and examination clinically will help to know the diagnosis.
In case of Widal test single test has little diagnostic value,there are many cross reaction and false positive results.
If it is positive repeatedly a search for hidden tuberculosis should be made.
Take care.
Good Luck.

Answered: Tue, 20 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor